Hail, Sheridan
- When
- June 24, 2:40 PM MST to 2:50 PM MST
- Where
- Sheridan County, 15 mi NNE of Ellsworth
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 42.267, -102.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 1:05 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SAT JUN 24 2006 .SHORT TERM... SATURDAY THROUGH MONDAY. MODELS IN GOOD AGREEMENT IN NEAR TERM. SUTTLE BITS OF ENERGY DROPPING SOUTHEAST INTO FORECAST AREA THIS AFTERNOON AS SEEN IN IR IMAGERY. ISO T DEVELOPING OVER HOLT COUNTY AND SOUTHWEST SD AS DISTURBANCE MOVES IN FROM NORTHEAST WY. REMAINS OF BOUNDARY OVER EXTREME NORTHEAST CO STILL VISIBLE IN SAT LOOP. THESE AREAS WILL BE THE CONTINUED FOCUS FOR DEVELOPMENT LATE THIS AFTERNOON AND EARLY EVENING. MAIN WAVE TO DROP SOUTH AFTER MIDNIGHT...FORCING NOT THAT STRONG HAVE LEFT SCHC THROUGH SUNDAY NOON...BEST AREA FOR FORCING IN SOUTHWEST ZONES IN UPSLOPE FLOW. GONE NEAR COOLER FWC GUIDANCE WITH OVERNIGHT LOWS AS SKIES CLEAR WITH DISSIPATING CU FIELD AFTR SUNSET. WITH SURFACE HIGH BUILDING IN ON SUNDAY HAVE LOWERED TEMPERATURES SEVERAL DEGREES BELOW MET GUIDANCE. MONDAY GOOD INSOLATION...HEIGHTS REBOUNDING SLIGHTLY SURFACE HIGH OVER HEAD. GONE NEAR MET GUIDANCE. .LONG TERM... TUESDAY THROUGH SATURDAY GREAT LAKES TROUGH CONTINUES TO BE DOMINANT FEATURE THROUGH THE EXTENDED STRONGLY INFLUENCING WEATHER OVER FORECAST AREA. STRONG WARM RIDGE TO THE WEST AND BERMUDA HIGH CONTINUES TO DEEPEN TROUGH THROUGH THE GREAT LAKES REGION. H5 WAVES ADVANCING FROM THE WEST ROUND RIDGE AND STRENGTHEN GREAT LAKES TROUGH. PIECES OF ENERGY ROTATING THROUGH THE TROUGH WILL CONTINUE TO SEND WAVES THROUGH FORECAST AREA IN FAST NORTHWEST FLOW. MOISTURE WILL BE LIMITING FACTOR. ENSEMBLE MEANS GENERALLY HAVE FORECAST AREA WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 50S TO AROUND 60. TIMING OF WAVES WILL BE THE CHALLENGE WITH CHCS FOR CONVECTION. AT PRESENT HAVE SCHC GOING FOR WED NITE. SOME RETURN FLOW NOTED TUESDAY AS WEAK WAVE MOVES SOUTH ACROSS THE FORECAST AREA. WILL HOLD OFF ON CHANCE PRECIP AS WAVE WEAKER THAN YESTERDAYS RUN. WILL RETAIN SCHC WED NITE AND WATCH AS WAVE PROGGED THRU AREA ON THURSDAY TO STALL AND PROVIDE SCHC THRU END OF WORK WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SAT JUN 24 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT SAT JUN 24 2006 /235 PM MDT SAT JUN 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY WEST OF A LINE FROM MERRIMAN TO OGALLALA. THE AMOUNT OF THUNDERSTORM COVERAGE IS EXPECTED TO BE ISOLATED HOWEVER. STRONG HEATING THROUGH THE DAY AND COOL TEMPERATURES ALOFT WILL ALLOW AN UNSTABLE ATMOSPHERE TO BE IN PLACE THROUGH THE EVENING HOURS. AS UPPER LEVEL DISTURBANCES MOVE SOUTHWARD ACROSS THE HIGH PLAINS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. THE BEST POTENTIAL FOR ISOLATED SEVERE STORMS WILL BE WEST OF A LINE FROM MERRIMAN TO OGALLALA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANGE TO A NORTHERLY UPPER AIR PATTERN WILL ALLOW QUICK MOVING DISTURBANCES TO MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY MID WEEK. DEPENDING ON THE AMOUNT OF INSTABILITY PRESENT BY MID WEEK...THE STORMS MAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 10 W GRANT 40.84N 101.92W
06/24/2006 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 10
MINUTES AND COVERED GROUND.
&&
ADOThe North Platte radar (KLNX), 136 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510915.